Indiana, 2010Damaging Wind in Indiana, August 11, 2010
August 11, 2010 · NWS ILN · 1 event in 1 county or zone
A few severe storms developed and moved across the area on the 11th of August. The main threat from these storms was damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few severe storms developed and moved across the area on the 11th of August. The main threat from these storms was damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 11, 11:29 AM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 11, 11:29 AM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1229 PM EDT WED AUG 11 2010
.SYNOPSIS...
HIGH PRESSURE ALOFT WILL ALLOW HOT AND HUMID CONDITIONS TO REMAIN IN
PLACE THROUGH THE WEEK. A WEAK BOUNDARY WILL REMAIN ACROSS THE OHIO
VALLEY FOR WEDNESDAY AND THURSDAY...PROVIDING A CHANCE OF SHOWERS
AND THUNDERSTORMS.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHOWERS AND THUNDERSTORMS CONTINUE TO TRACK ACROSS THE NORTHERN
PART OF THE FORECAST AREA. THIS HAS PUT OUT A RATHER DISTINCT
OUTFLOW BOUNDARY WHICH IS PUSHING SOUTHEAST. ISOLATED CONVECTION
HAS DEVELOPED ALONG THAT. SUSPECT THAT NORTHERN AREAS WILL BE
STABILIZED FROM ACTIVITY THAT HAS BEEN TAKING PLACE DURING THE
MORNING AND INTO THE EARLY AFTERNOON WITH THE BETTER CHANCE
SHIFTING SOUTH. STILL APPEARS TO BE A LOCALLY HEAVY RAIN THREAT
WITH ISOLATED WET DOWNBURSTS POSSIBLE.
CONVECTIVE OUTFLOW WILL HINDER TEMPERATURES EXCEPT IN THE FAR
SOUTHERN ZONES. HOWEVER DEW POINTS MAY END UP BEING A BIT HIGHER.
SUSPECT THAT HEAT INDEX WILL END UP A BIT LOWER THAN PREVIOUSLY
FORECAST EXCEPT FOR NORTHERN KENTUCKY INTO SOUTH CENTRAL OHIO. BUT
HEAT HEADLINES WILL REMAIN AS IS THROUGH THE AFTERNOON.
&&
.SHORT TERM /THURSDAY/...
HEAT AND PRECIPITATION CHANCES REMAIN THE FOCUS FOR THE REST OF
THE SHORT TERM.
WEAK BOUNDARY OVER THE REGION WILL DRIFT AROUND AND THEN LIFT A
BIT GOING INTO WEDNESDAY NIGHT AND THURSDAY. THIS WILL SHIFT THE
NEBULOUS FOCUS FOR CONVECTION EASTWARD WITH TIME. A MID LEVEL
SHORTWAVE MIGHT BE ENOUGH TO HELP FOCUS THINGS ACROSS THE FORECAST
AREA A LITTLE BETTER ON WEDNESDAY NIGHT AND INTO THURSDAY...AND
THIS IS DEPICTED WITH SOME DECENT PRECIP COVERAGE ON MANY OF THE
MODELS. THE NAM12 IS A SIGNIFICANT OUTLIER...KEEPING MOST OF THE
FORECAST AREA DRY EVEN DURING THE MORNING AND EARLY AFTERNOON OF
THURSDAY. HOWEVER IT WOULD NOT BE WISE TO DISCOUNT IT
ENTIRELY...GIVEN ITS FAVORABLE PERFORMANCE DEPICTING ONLY ISOLATED
STORMS ON TUESDAY...AND THE DIURNAL MINIMUM DURING THE PASSAGE OF
THE BETTER FORCING.
SO...WILL KEEP POPS IN THE 30-40 RANGE...BEFORE DROPPING DOWN TO
SLIGHT CHANCE OR NO POPS ON FRIDAY. ONE THING SOME OF THE NEWER
MODEL RUNS HAVE AGREED ON IS A DRYING BREAK AS SURFACE HIGH
PRESSURE BRIEFLY RE-ESTABLISHES ITSELF FRIDAY...BEFORE A COLD
FRONT BEGINS PUSHING INTO THE REGION ON SATURDAY.
FOR TEMPS...HAVE AGAIN GONE MAINLY WITH A BIAS-CORRECTED ECMWF
SOLUTION...WHICH HAS PERFORMED FAVORABLY TO SLIGHTLY COOL IN THE
PAST FEW DAYS. THIS ACTUALLY SHOULD WORK WELL ON THURSDAY...SINCE
THAT DAY LOOKS TO HAVE THE BEST CHANCE TO SEE HIGHS NOT QUITE
REACH THEIR POTENTIAL THANKS TO CLOUDS AND POSSIBLE PRECIPITATION.
NO SIGN OF MAJOR RELIEF IN TERMS OF DEWPOINTS DURING THE NEXT FEW
DAYS...AND EVEN WITH SLIGHTLY COOLER TEMPERATURES...STILL GETTING
SOME APPARENT-T GRIDS UP ABOVE 100. SO...FUTURE HEAT ADVISORIES
CERTAINLY LOOK LIKELY FOR AT LEAST THE SOUTHERN HALF OF THE
FORECAST AREA.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A POTENT SHORT WAVE...HIGH PRECIPITABLE WATER...AND WEAK SURFACE
CONVERGENCE WILL COMBINE TO PROVIDE A GOOD CHANCE FOR THUNDERSTORMS
ON THURSDAY. MOST OF THE AREA WILL BE DRY FRIDAY THROUGH EARLY
SATURDAY AS A RIDGE OF HIGH PRESSURE BUILDS IN ALOFT. A RATHER
VIGOROUS COLD FRONT WILL BRING A GOOD CHANCE OF THUNDERSTORMS AGAIN
LATE SATURDAY THROUGH SUNDAY. HIGH PRESSURE AND DRY AIR WILL BUILD
IN BEHIND THE FRONT ON MONDAY AND TUESDAY.
HOT WEATHER WILL CONTINUE WITH HIGHS IN THE 90S THURSDAY THROUGH
SATURDAY. SLIGHTLY COOLER HIGHS IN THE MID 80S TO LOWER 90S CAN BE
EXPECTED BEHIND THE COLD FRONT SUNDAY THROUGH TUESDAY.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A WEAK BOUNDARY NEAR THE OHIO RIVER WILL REMAIN QUASI- STATIONARY
THROUGH THE TAF PERIOD. THE PROXIMITY OF THIS BOUNDARY COUPLED
WITH WEAK DISTURBANCES IN THE WEST/NORTHWEST FLOW ALOFT WILL KEEP
THE CHANCE OF SHOWERS AND THUNDERSTORMS GOING THROUGH THE PERIOD.
BEST COVERAGE SHOULD FAVOR THE PEAK HEATING OF THE DAY WITH 40
PERCENT BEING THE CHANCE THREAT. AGAIN...GIVEN NEBULOUS WEATHER
PATTERN...IT WILL BE VERY DIFFICULT TO PINPOINT
SHOWERS/THUNDERSTORMS AT A TAF SITE ATTM...SO HAVE CONTINUED WITH
A CB CLOUD DESCRIPTOR. WHERE THUNDERSTORMS OCCUR...THEY WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL WITH IFR VSBYS A GOOD BET.
MVFR...LCL IFR VSYBS IN MIST WILL AGAIN FORM OVERNIGHT.
OUTLOOK...SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THURSDAY
AND AGAIN SATURDAY AFTERNOON INTO SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ060-
061-070-071-077>079-081-082-088.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ034-035-
042>044-051>055-062>065-072>074-080.
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
KYZ089>100.
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ058-
059-066-073>075-080.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050.
&&
SYNOPSIS...HATZOS
NEAR TERM...
SHORT TERM...HATZOS
LONG TERM...CONIGLIO
AVIATION...HICKMANHazardous weather outlook, Aug 11, 8:54 AM EST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
954 AM EDT WED AUG 11 2010
OHZ026-045-046-056-120900-
HARDIN-UNION OH-DELAWARE-LICKING-
954 AM EDT WED AUG 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL
OHIO.
.DAY ONE...TODAY AND TONIGHT.
HOT AND HUMID CONDITIONS WILL EXIST ACROSS THE REGION TODAY...WITH
HEAT INDEX VALUES IN THE UPPER 90S.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WARM TEMPERATURES AND HUMID CONDITIONS WILL CONTINUE ON THURSDAY
AND FRIDAY...WITH HEAT INDEX VALUES IN THE MID TO UPPER 90S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ058-059-066-073>075-080-KYZ089>100-OHZ060-061-070-071-077>079-081-
082-088-120900-
FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-BUTLER-WARREN-HAMILTON-
CLERMONT-BROWN-ADAMS-PIKE-SCIOTO-
954 AM EDT WED AUG 11 2010
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WARM TEMPERATURES AND HUMID CONDITIONS WILL CONTINUE ON THURSDAY
AND FRIDAY...WITH HEAT INDEX VALUES IN THE UPPER 90S TO NEAR 100.
PEOPLE SHOULD STAY UP TO DATE WITH THE WEATHER CONDITIONS...AS
ANOTHER HEAT ADVISORY MAY BE NEEDED ON THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ050-OHZ034-035-042>044-051>055-062>065-072>074-080-120900-
WAYNE-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-
ROSS-HOCKING-HIGHLAND-
954 AM EDT WED AUG 11 2010
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WARM TEMPERATURES AND HUMID CONDITIONS WILL CONTINUE ON THURSDAY
AND FRIDAY...WITH HEAT INDEX VALUES IN THE UPPER 90S TO NEAR 100.
PEOPLE SHOULD STAY UP TO DATE WITH THE WEATHER CONDITIONS...AS
ANOTHER HEAT ADVISORY MAY BE NEEDED ON THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 10:39 AM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1139 AM EDT WED AUG 11 2010
OHZ055-056-065-111645-
FAIRFIELD OH-FRANKLIN OH-LICKING OH-
1139 AM EDT WED AUG 11 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LICKING...FRANKLIN AND
NORTHERN FAIRFIELD COUNTIES THROUGH 1245 PM EDT...
AT 1138 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR UPPER
ARLINGTON...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COLUMBUS...MINERVA
PARK...BEXLEY...GAHANNA...REYNOLDSBURG...SUMMIT STATION...CANAL
WINCHESTER...PICKERINGTON...PATASKALA...BEECHWOOD TRAILS...BALTIMORE
AND MILLERSPORT.
ALSO...GRANDVIEW HEIGHTS...HUBER RIDGE...WHITEHALL...NEW ALBANY...
BLACKLICK ESTATES...BRICE...JERSEY AND ETNA ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3994 8222 3991 8223 3991 8237 3992 8245
3984 8246 3982 8239 3975 8239 3974 8236
3971 8236 3995 8319 4013 8312 4014 8304
3994 8220
BINAUSpecial weather statement, Aug 11, 11:31 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1231 PM EDT WED AUG 11 2010
OHZ055-064-065-073-074-111745-
ROSS OH-FAIRFIELD OH-HOCKING OH-PICKAWAY OH-FRANKLIN OH-
1231 PM EDT WED AUG 11 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
FRANKLIN...PICKAWAY...HOCKING...FAIRFIELD AND NORTHERN ROSS COUNTIES
THROUGH 145 PM EDT...
AT 1229 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM PICKERINGTON TO SOUTH BLOOMFIELD TO CLARKSBURG...
MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ASHVILLE...BALTIMORE...
CIRCLEVILLE...LOGAN ELM VILLAGE...PLEASANTVILLE...KINGSTON...
LANCASTER...BREMEN...SUGAR GROVE...ROCKBRIDGE...HOCKING HILLS STATE
PARK AND LOGAN.
ALSO...SLATE RUN METRO PARK...CARROLL...ROYALTON...PICKAWAY COUNTY
AIRPORT...RINGGOLD...AW MARION STATE PARK...THURSTON AND FAIRFIELD
COUNTY AIRPORT ARE NEAR THE PATH OF THESE LINE OF STRONG
THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3947 8216 3946 8227 3937 8229 3939 8251
3936 8252 3936 8274 3926 8275 3945 8331
3974 8310 3993 8275 3982 8238 3975 8239
3974 8236 3960 8237 3960 8227 3956 8225
3955 8215
BINAUSpecial weather statement, Aug 11, 12:11 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
111 PM EDT WED AUG 11 2010
INZ058-059-066-073-074-OHZ070-111845-
FAYETTE IN-UNION IN-FRANKLIN IN-DEARBORN IN-RIPLEY IN-BUTLER OH-
111 PM EDT WED AUG 11 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN BUTLER...
RIPLEY...NORTHERN DEARBORN...FRANKLIN...SOUTHERN UNION AND FAYETTE
COUNTIES THROUGH 245 PM EDT...
AT 104 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM FALMOUTH TO SHELBYVILLE INDIANA...MOVING SOUTHEAST AT
25 MPH.
WIND GUSTS TO 50 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CONNERSVILLE...
OLDENBURG...BROOKVILLE...BATESVILLE...OXFORD...OSGOOD...VERSAILLES
AND MILAN.
ALSO...GLENWOOD...BUNKER HILL...METTEL FIELD...COLUMBIA...NULLTOWN...
SPRINGERSVILLE...ANDERSONVILLE AND ALPINE ARE NEAR THE PATH OF THESE
LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3920 8546 3927 8531 3970 8532 3974 8531
3977 8525 3974 8518 3972 8518 3972 8515
3942 8457 3926 8489 3899 8535 3907 8547
BINAULocal storm report, Aug 11, 12:34 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
134 PM EDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG PLEASANTVILLE 39.81N 82.52W
08/11/2010 FAIRFIELD OH LAW ENFORCEMENT
TREES DOWN
&&
MYRONPThunderstorm Wind, Fayette
- When
- August 11, 12:43 PM EST to 12:47 PM EST
- Where
- Fayette County, Alpine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.550, -85.180
Large limbs were reported down due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, August 11 to 13, 201011 injured · $132,000 · 1 in hail · 27 events
- Flash Flood in Michigan, August 11 to 12, 2010$4.0 million · 1 event
- Flash Flooding in West Virginia, August 11, 2010$405,000 · 3 events
- Flood in Iowa, August 11 to 18, 2010$250,000 · 1 event
- Damaging Winds and Lightning Strike in Indiana, August 11, 2010$135,000 · 56 kt wind · 5 events
- Damaging Wind and Lightning Strike in Indiana, August 11, 2010$50,000 · 55 kt wind · 2 events
- Damaging Wind in Tennessee, August 11, 2010$50,000 · 55 kt wind · 1 event
- Heat in Kentucky, August 11, 201027 events
- Flash Flood and Damaging Winds in Virginia, August 11, 2010$16,000 · 55 kt wind · 13 events
- Flash Flood in Wisconsin, August 11, 2010$25,000 · 1 event
- Hail and Damaging Winds in Montana, August 11, 20102.75 in hail · 19 events
- Flash Flooding and Damaging Winds in North Carolina, August 11 to 12, 2010$15,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245217.